Immune-related adverse events associated with immune checkpoint inhibitors in patients with cancer


Sengul S. , Cikman D., Oruc K., Bedir S., Çelik E. , Degerli E., ...Daha Fazla

TUMORI J, 2020 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası:
  • Basım Tarihi: 2020
  • Doi Numarası: 10.1177/0300891620953468
  • Dergi Adı: TUMORI J

Özet

Introduction: With the widespread use of immune checkpoint inhibitors (ICIs), we are facing challenges in the management of immune-related adverse events (irAEs). We aimed to characterize the spectrum of toxicity, management, and outcomes for irAEs. Methods: Patients who were treated with at least one ICI in clinical trials, expanded access programs, or routine clinical practice were included. Clinical and laboratory parameters were collected retrospectively to determine the incidence of irAEs, methods of management, and treatment outcomes. Results: A total of 255 patients were screened retrospectively. Of these, 71 (27.8%) patients developed irAEs. More than 2 different types of irAEs were detected in 16 (6.2%) out of 255 patients. A total of 3177 doses were given to 255 patients. In 93 (2.9%) of the 3177 doses, 1 episode of irAEs was experienced. A total of 22 out of 93 (23.7%) episodes were reported as grade 1, 49 (52.7%) as grade 2, 19 (20.4%) as grade 3, and 3 (3.2%) as grade 4. The most frequently seen irAEs were pneumonitis, hepatitis, and hypothyroidism. With regard to treatment, 39 out of 93 episodes (42%) of any grade irAEs occurred after anti-programmed cell death-1 therapy, 47 (50.5%) occurred following administration of anti-programmed death-ligand 1, and 7 (7.5%) occurred after combination treatments. Conclusion: With the increased use of immunotherapeutic agents, increased awareness and early recognition are required for effective management of irAEs. Our experience as a single institution might be of use for health care providers in oncology.